Coughing: Hi All, does anyone supsect... - Asthma UK communi...

Asthma UK community forum

18,153 members22,452 posts

Coughing

Loonadyar profile image

Hi All, does anyone supsect that the inhalers we use for asthma symptoms (Fostair) can exacerbate coughing? I have a dry cough like a rasp and I feel that the inhalers could be irritating my bronchial tubes. I cough so hard it makes my eyes water and could almost be sick. If you feel the same as I do, please let me know. Thanks.

11 Replies

Salbutamol for me - I’ve stopped using it as it makes me cough instantly I use it. Bit of a pain really...

Yatzy profile image
Yatzy in reply to beech

Same here...I moved on to Bricanyl. Much more effective.

Always cough straight after taking Clenil. Didn’t realise until I started taking Seretide. Just got used to it happening.

Clenil made me feel like my throat was blistering. Fostair made me unable to breathe and also made me cough. It made everything so much worse and had a lot of bad side effects. Seretide and Spiriva Respimat which I have now aren't so bad and I use a spacer with both which helps.

I was told after taking inhaler you should rinse your mouth with water to remove any powder still in your mouth this could be causing you to cough might be worth a try

Not so much a cough but dry throat and hoarse voice, shakes and palpitations side effects very bad. Had to stop and return to Seretide. Hope you get sorted nothing worse😃

Thanks to everyone who have sent me their experience with inhalers. I can't believe how many of you have the same problem. I suppose it is finding the inhaler that suits, cos one size does not fit all. Trial an error seems to be the answer but that's not easy, is it? Anyway, hope you all can find your own relief. I did wonder if there was anyone out there, but now I know. Thank you all, again.

Yes, I find fostair makes my mouth very dry.

I always rinse my mouth and throat out after using it.

Loonadyar profile image
Loonadyar in reply to clare86

So do I, but I feel that my bronchial tubes are like a rasp. It's a deep seated cough with no reason for it other than irritation. Inhalers are a necessary evil with unwelcome side effects. Cheers!

I use fostair. It makes me cough but settles after 15-20 mins and improves symptoms overall. When I first started taking it at a higher dose (following an asthma attack) I struggled with palpitations and head ache but settled down eventually. I was just happy to have found an inhaler that let me breath!

I had a cough I thought had been caused by Fostair , I’ve now changed to Airflusal , and it’s gone : everyone is different , so if you really feel the fostair is irritating your cough go see you GP it asthma nurse and see if the will try something else , there are lots of different inhalers on the market xxx

You may also like...